Theoretical and Applied Mechanics
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Theor. Appl. Mech.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Theor. Appl. Mech., 2017, Volume 44, Issue 1, Pages 103–114 (Mi tam22)  

Billiards on constant curvature spaces and generating functions for systems with constraints

Božidar Jovanović

Mathematical Institute, Serbian Academy of Sciences and Arts, Belgrade, Serbia

Abstract: In this note we consider a method of generating functions for systems with constraints and, as an example, we prove that the billiard mappings for billiards on the Euclidean space, sphere, and the Lobachevsky space are sympletic. Further, by taking a quadratic generating function we get the skew-hodograph mapping introduced by Moser and Veselov, which relates the ellipsoidal billiards in the Euclidean space with the Heisenberg magnetic spin chain model on a sphere. We define analogous mapping for the ellipsoidal billiard on the Lobachevsky space. It relates the billiard with the Heisenberg spin model on the light-like cone in the Lorentz–Poincare–Minkowski space.

Keywords: Dirac brackets, generating functions, ellipsoidal billiards, Heisenberg spin model, skew-hodograph mapping.

Funding Agency Grant Number
Ministry of Education, Science and Technical Development of Serbia 174020
The research was supported by the Serbian Ministry of Science Project 174020, Geometry and Topology of Manifolds, Classical Mechanics and Integrable Dynamical Systems.


DOI: https://doi.org/10.2298/TAM170523005J

Full text: PDF file (522 kB)
References: PDF file   HTML file

Bibliographic databases:

MSC: 37J10, 53D22, 51M05
Received: 23.05.2017
Revised: 11.06.2017
Language:

Citation: Božidar Jovanović, “Billiards on constant curvature spaces and generating functions for systems with constraints”, Theor. Appl. Mech., 44:1 (2017), 103–114

Citation in format AMSBIB
\Bibitem{Jov17}
\by Bo{\v z}idar~Jovanovi\'c
\paper Billiards on constant curvature spaces and generating functions for systems with constraints
\jour Theor. Appl. Mech.
\yr 2017
\vol 44
\issue 1
\pages 103--114
\mathnet{http://mi.mathnet.ru/tam22}
\crossref{https://doi.org/10.2298/TAM170523005J}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000406046300006}


Linking options:
  • http://mi.mathnet.ru/eng/tam22
  • http://mi.mathnet.ru/eng/tam/v44/i1/p103

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Theoretical and Applied Mechanics
    Number of views:
    This page:42
    Full text:12

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022